Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Oct 1, 2012, 8:25 AM CDT for Russell County, Kansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2012, 8:25 AM CDT (13:25 UTC)
- Expired
- Oct 1, 2012, 9:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Wichita, KS
County Russell County, KS
The radar
The Dodge City radar (KDDC), 143 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 1.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
279 WWUS83 KICT 011325 SPSICT SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 825 AM CDT MON OCT 1 2012 KSZ032-047-011400- BARTON-RUSSELL- 825 AM CDT MON OCT 1 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST BARTON AND SOUTHWEST RUSSELL COUNTIES... AT 819 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR RUSSELL...AND MOVING SOUTH AT 30 MPH. PEA TO DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3857 9873 3856 9903 3889 9901 3890 9878 TIME...MOT...LOC 1325Z 358DEG 28KT 3880 9889 $$ KLEINSASSER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Oct 1, 6:39 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Oct 1, 6:39 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 639 AM CDT MON OCT 1 2012 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE SOUTH ACROSS CENTRAL AND SOUTH CENTRAL KANSAS TODAY...ASSOCIATED WITH A SHORTWAVE UPPER TROF DROPPING SOUTH ACROSS THE CENTRAL PLAINS AND MIDWEST. THE MID-LEVEL BASED/ELEVATED CONVECTION MAY BRIEFLY DROP FLIGHT CATEGORIES TO MVFR WITH REDUCED VSBYS...THOUGH DUE TO THE WIDELY SCATTERED NATURE OF THE ACTIVITY HAVE RELEGATED MENTION TO VCTS FOR NOW WITH PREVAILING VFR CONDITIONS. NORTH WINDS WILL INCREASE BY MIDDAY AND THRU THE AFTERNOON WITH THE GUSTIEST WINDS ACROSS CENTRAL KANSAS. DECREASING CLOUDS AND WIND ARE EXPECTED BY THIS EVENING. KED && .PREV DISCUSSION... /ISSUED 323 AM CDT MON OCT 1 2012/ DISCUSSION... THE MAIN FORECAST CHALLENGES ARE TEMPERATURES AND PRECIPITATION BEHIND THE COLD FRONTS THURSDAY AND FRIDAY NIGHT. SYNOPSIS: AND UPPER LEVEL DISTURBANCE IS MOVING ACROSS THE HEART OF THE COUNTRY...WITH A WIDE AREA OF ENERGY WHICH IS THE FOCUS FOR WEATHER CURRENTLY AND OVER THE NEXT DAY OR SO. THIS ENERGY HELPED TO SPARK OFF THUNDERSTORMS SUNDAY EVENING OVER THE HIGH PLAINS AND THIS ACTIVITY HAS DIMINISHED OVERNIGHT. HIGH PRESSURE IS KEEPING WINDS LIGHT AND VARIABLE ACROSS THE AREA WITH TEMPERATURES IN THE 40S AND 50S. TODAY - TUESDAY: A WEAK FRONT WILL CONTINUE TO PUSH SOUTHEASTWARD ACROSS THE REGION THIS MORNING AND NORTHWESTERLY WINDS WILL BE BREEZY DURING THE AFTERNOON. THE BACK EDGE OF THE UPPER LEVEL ENERGY IS THE MAIN WEATHER CONCERN TODAY. THE CONCERN IS HOW POTENT THE UPPER DYNAMICS ARE TO HELP INDUCE ENOUGH LIFT TO DEVELOP SHOWERS. DID GO AHEAD AND INCREASE POPS AND INCLUDE LOW END SLIGHT CHANCES FOR SCATTERED SHOWERS DURING THE DAY TODAY AS THE UPPER WAVE MOVES THROUGH. WHILE THE LOWER LEVELS OF THE ATMOSPHERE IS QUITE DRY...FEEL THAT THERE MAY BE JUST ENOUGH UPPER LEVEL DYNAMICS TO SQUEEZE OUT SPRINKLES AND SOME LIGHT SHOWERS...MAINLY IMPACTING CENTRAL KANSAS IN THE MORNING MOVING SOUTHEAST DURING THE DAY. TEMPERATURES TODAY AND TUESDAY WILL BE NEAR NORMAL FOR THE BEGINNING OF OCTOBER...IN THE MID 70S. WEDNESDAY - FRIDAY: THE NEXT UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE NORTHERN CONUS...BUT IT WILL DISLODGE A CANADIAN AIRMASS AND ONE OF THE STRONGER COLD FRONTS WE'VE SEEN SO FAR THIS YEAR. TEMPERATURES AHEAD OF THE FRONT IN THE WARM AIR ADVECTION WILL WARM INTO THE LOW 80S. THE TIMING OF THE FRONT WILL BE TRICKY...WHILE THE GUIDANCE IS RELATIVELY SIMILAR...HISTORICALLY THE MODELS ARE USUALLY SLOW WITH THE COLD AIR. WENT AHEAD WITH THE FASTER NAM FOR THE FRONTAL PASSAGE...ENTERING CENTRAL KANSAS WEDNESDAY AFTERNOON. FEEL THAT THE DRY LOW-LEVELS WILL KEEP THE AMOUNT OF PRECIP WITH THIS FRONTAL PASSAGE AT A MINIMUM. THE COOLER AIR WILL KNOCK MAXIMUM TEMPERATURES FOR THE END OF THE WORK WEEK INTO THE 60S. BY FRIDAY AFTERNOON A WARM FRONT WILL SURGE BACK NORTHWARD...AS RAPID CYCLOGENESIS DEVELOPS IN THE LEE OF THE SOUTHERN COLORADO ROCKIES AHEAD OF THE NEXT MORE POTENT UPPER LEVEL SYSTEM. FRIDAY NIGHT - SUNDAY: THE NEXT SYSTEM WILL DROP SOUTHWARD...AND THE LEE LOW WILL BEGIN TO MOVE SOUTHEAST ACROSS OKLAHOMA. THIS UPPER LEVEL SYSTEM WILL DISLODGE YET ANOTHER MORE POTENT AIR-MASS. THIS NEXT COLD FRONT WILL MOVE THROUGH THE REGION FRIDAY NIGHT. DROPPED TEMPERATURES THROUGH THE WEEKEND IN SOME LOCATIONS ABOUT 10 DEGREES...THIS IS QUITE A DROP FOR DAY 6-7...BUT MODEL CONSENSUS AND INTER-OFFICE COLLABORATION WAS ENOUGH TO FEEL COMFORTABLE WITH THE STEEP DROP. IF THE GUIDANCE CONTINUES WITH THIS TREND...TEMPERATURES COULD BE DROPPED EVEN FURTHER. THIS DYNAMIC SYSTEM AGAIN BRINGS A CHANCE FOR PRECIPITATION TO THE AREA. ANY PRECIPITATION WILL REMAIN LIQUID OVER KANSAS...BUT SOME AREAS OF NORTH AND WESTERN NEBRASKA COULD EVEN SEE SNOW. BILLINGS AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU ONLY CHANGE FROM 0000 UTC TAFS WAS TO NIX VCSH AT KHUT AND SPEED UP THE ARRIVAL OF FRONT AN HOUR AT MOST SITES. HIGH PRESSURE WILL KEEP WINDS LIGHT AND VARIABLE OVERNIGHT. WINDS MAY VEER AROUND TO THE NORTHWEST AHEAD OF FRONT ON MON AS HIGH PRESSURE EXITS AREA. GUSTY NORTH WINDS SHOULD DEVELOP IMMEDIATELY BEHIND FRONT DURING THE DAY. COMBO OF UPPER SUPPORT AND HIGH LEVEL MOISTURE SHOULD LEAD TO VIRGA/SPRINKLES/LIGHT RAIN SHOWER AT KRSL AND KSLN. SUPPORT/ MOISTURE NOT QUITE AS STOUT AT KHUT/KICT/KNCU AND HAVE LEFT OUT FOR NOW. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 79 49 75 48 / 20 10 0 0 HUTCHINSON 77 47 75 48 / 20 10 0 0 NEWTON 77 47 74 48 / 20 10 0 0 ELDORADO 80 49 74 47 / 10 10 0 0 WINFIELD-KWLD 81 50 76 49 / 10 10 0 0 RUSSELL 75 40 75 48 / 20 0 0 0 GREAT BEND 75 43 75 47 / 20 0 0 0 SALINA 76 45 75 48 / 20 0 0 0 MCPHERSON 76 46 74 47 / 20 10 0 0 COFFEYVILLE 81 52 77 47 / 10 10 0 0 CHANUTE 79 51 75 46 / 10 10 0 0 IOLA 78 51 74 46 / 10 10 0 0 PARSONS-KPPF 79 51 76 47 / 10 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 1, 7:43 AM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 743 AM CDT MON OCT 1 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-021245- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 743 AM CDT MON OCT 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS THIS MORNING AND AFTERNOON. AN ISOLATED STRONG STORM WITH SMALL HAIL IS POSSIBLE ACROSS CENTRAL KANSAS THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY NIGHT/SATURDAY MORNING BEHIND A SECOND COLD FRONTAL PASSAGE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Oct 1, 8:25 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 825 AM CDT MON OCT 1 2012 KSZ032-047-011400- BARTON-RUSSELL- 825 AM CDT MON OCT 1 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST BARTON AND SOUTHWEST RUSSELL COUNTIES... AT 819 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR RUSSELL...AND MOVING SOUTH AT 30 MPH. PEA TO DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3857 9873 3856 9903 3889 9901 3890 9878 TIME...MOT...LOC 1325Z 358DEG 28KT 3880 9889 KLEINSASSER
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.